Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

adverse reactions to prozac

I have been taking 40 mg PO QD on and off for 10 years for depression. I recently restarted my Rx again after being off for 3 years. Is it possible to develop adverse reactions like tremors to this Rx even if I never had any side effects during previous treatments? I have been on my current Rx for 2 1/2 months now and my tremor seems to be getting worse. Im scheduled to see a nuerologist in a few weeks and don't know if I should stop the Prozac first and see if it is the cause of the tremor. Please advise. Thank you.
1 Responses
424549 tn?1308515502
I think the neurologist has to determine that! In about 3-12% of studies about Prozac, there were reported tremors as adverse reaction, depending a little bit on cause of Rx. On the other hand, 1-5% of persons included in that study who took placebos reported exactly the same. It could be other reasons too. I was ready to blame trembling on the use of citalopram, but when I cut down on coffee, I learned something else...

Someone else than me might have a better answer?
I'd consider pro's and con's for discontinuing a medication - that's never advised without having checked it off with the prescriber's input.
Me? I went against medical advice last time and quit my medications but I have a SAD to battle and as long as sunlight provides I'm pretty stable (I think?)... *giggles*

Florena
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.